Alert archive / North Dakota / River Flood Warnings in 2014

River Flood Warning 6, NWS Bismarck, ND

March 12, 2014Burleigh County, Morton County, North Dakota

NWS Bismarck, ND issued this river flood warning at Mar 12, 2014, 10:00 AM CDT for Burleigh County, Morton County, North Dakota. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Mar 12, 2014, 10:00 AM CDT (15:00 UTC)
Expired
Mar 14, 2014, 10:21 AM CDT
In force
48 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
Minor

Counties Burleigh County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 1 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Heart River near Mandan (MDNN8). The gauge peaked at 17.41 ft at Mar 12, 2014, 2:00 AM CDT.

actionminormoderate10203003/1203/1303/1403/15
Action stage
25 ft
Minor stage
27 ft
Moderate stage
33 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WGUS43 KBIS 121500
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1000 AM CDT WED MAR 12 2014

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  HEART RIVER NEAR MANDAN AFFECTING BURLEIGH AND MORTON COUNTIES
FOR THE HEART RIVER BASIN INCLUDING MANDAN...MINOR FLOODING WAS 
OCCURRING...WITH FLUCTUATIONS IN THE RIVER EXPECTED OVER THE NEXT 
24 TO 48 HOURS.

.THE HEART RIVER NEAR MANDAN IS RECEIVING UPSTREAM ICE AND SNOWMELT RUNOFF 
WHICH IS CREATING HIGH WATER WEST OF MANDAN ITSELF. AS THE ICE AND RUNOFF 
CONTINUE TO MOVE THROUGH THE AREA...RAPID RISES AND FLUCTUATIONS IN THE 
RIVER SHOULD BE EXPECTED UNTIL THE HEART IS LARGELY ICE FREE. THE PATTERN 
OBSERVED IN OTHER RIVERS AND THE UPSTREAM REACH OF THE HEART SUGGESTS THE 
GREATEST RISK OF PROBLEMATIC HIGH WATER WILL BE WEDNESDAY THROUGH LATE 
THURSDAY. ONCE THE ICE IS GONE...RIVER LEVELS SHOULD BEGIN A STEADY 
DECLINE.   


NDC015-059-132100-
/O.NEW.KBIS.FL.W.0006.140312T1500Z-000000T0000Z/
/MDNN8.1.IC.140312T0458Z.140312T0715Z.000000T0000Z.NO/
1000 AM CDT WED MAR 12 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HEART RIVER NEAR MANDAN
* UNTIL FURTHER NOTICE
* AT 09AM WEDNESDAY THE STAGE WAS...17.0 FEET 
* FLOOD STAGE IS 17.0 FEET 
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN 
  WILL FLOOD AFTER 17 FEET.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

HEART RIVER BASIN
 MANDAN       17 17.0 WED 9 AM     M      M      M      M      M 



LAT...LON 4677 10020 4684 10099 4681 10083 4676 10084
      4680 10098 4670 10122      



$$
6 follow-up statements
474 
WGUS83 KBIS 121528
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1028 AM CDT WED MAR 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  HEART RIVER NEAR MANDAN AFFECTING BURLEIGH AND MORTON COUNTIES 
FOR THE HEART RIVER BASIN INCLUDING MANDAN NO FLOODING IS OBSERVED OR
FORECAST.

.THE HEART RIVER NEAR MANDAN IS RECEIVING UPSTREAM ICE AND SNOWMELT RUNOFF 
WHICH IS CREATING HIGH WATER WEST OF MANDAN ITSELF. AS THE ICE AND RUNOFF 
CONTINUE TO MOVE THROUGH THE AREA...RAPID RISES AND FLUCTUATIONS IN THE 
RIVER SHOULD BE EXPECTED UNTIL THE HEART IS LARGELY ICE FREE. THE PATTERN 
OBSERVED IN OTHER RIVERS AND THE UPSTREAM REACH OF THE HEART SUGGESTS THE 
GREATEST RISK OF PROBLEMATIC HIGH WATER WILL BE WEDNESDAY THROUGH LATE 
THURSDAY. ONCE THE ICE IS GONE...RIVER LEVELS SHOULD BEGIN A STEADY 
DECLINE.   


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC015-059-132128-
/O.EXT.KBIS.FL.W.0006.000000T0000Z-140314T1800Z/
/MDNN8.1.IC.140312T0458Z.140312T0715Z.140312T1452Z.NO/
1028 AM CDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE HEART RIVER NEAR MANDAN.
* UNTIL FRIDAY AFTERNOON.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN 
  WILL FLOOD AFTER 17 FEET.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

HEART RIVER BASIN
 MANDAN       17 17.0 WED 10 AM    M      M      M      M      M 


 MISSING      M    M      M      M      M      M      M 


LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
      4680 10098 4670 10122      



$$
AJS
366 
WGUS83 KBIS 121855
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
155 PM CDT WED MAR 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY  

FOR THE HEART RIVER BASIN INCLUDING MANDAN...MINOR FLOODING IS FORECAST  
WITH FLUCTUATIONS IN THE RIVER EXPECTED OVER THE NEXT 24 TO 48 HOURS. 

.THE HEART RIVER NEAR MANDAN IS RECEIVING UPSTREAM ICE AND SNOWMELT RUNOFF 
WHICH IS CREATING HIGH WATER WEST OF MANDAN ITSELF. AS THE ICE AND RUNOFF 
CONTINUE TO MOVE THROUGH THE AREA...RAPID RISES AND FLUCTUATIONS IN THE 
RIVER SHOULD BE EXPECTED UNTIL THE HEART IS LARGELY ICE FREE. THE PATTERN 
OBSERVED IN OTHER RIVERS AND THE UPSTREAM REACH OF THE HEART SUGGESTS THE 
GREATEST RISK OF PROBLEMATIC HIGH WATER WILL BE WEDNESDAY THROUGH LATE 
THURSDAY. ONCE THE ICE IS GONE...RIVER LEVELS SHOULD BEGIN A STEADY 
DECLINE.   


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC015-059-131855-
/O.EXT.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.1.IC.140312T0458Z.140314T0000Z.140314T1800Z.NO/
155 PM CDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE HEART RIVER NEAR MANDAN.
* UNTIL LATE FRIDAY NIGHT.
* AT  1:15 PM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.5 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN 
  WILL FLOOD AFTER 17 FEET.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

HEART RIVER BASIN
 MANDAN       17 16.6 WED 1 PM   17.2   17.0   15.5   13.9   12.1


LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
      4680 10098 4670 10122      

$$

AYD
712 
WGUS83 KBIS 130216
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT WED MAR 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA... 

  LITTLE MISSOURI RIVER AT MEDORA AFFECTING BILLINGS AND GOLDEN VALLEY
  COUNTIES 
  HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY 
FOR THE LITTLE MISSOURI RIVER BASIN INCLUDING MEDORA...MINOR FLOODING
IS FORECAST. FOR THE HEART RIVER BASIN INCLUDING MANDAN...MINOR 
FLOODING IS FORECAST.

.SIGNIFICANT AMOUNTS OF BROKEN ICE ARE EXPECTED TO REACH MEDORA ON THE 
LITTLE MISSOURI. SIGNIFICANT ICE JAM FLOODING HAS BEEN ASSOCIATED WITH 
THIS ICE FLOW UPSTREAM OF MEDORA AND RAPID RISES ARE EXPECTED. THOSE 
WITH INTERESTS ALONG THE LITTLE MISSOURI RIVER SHOULD TAKE THE 
NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

THE HEART RIVER NEAR MANDAN IS RECEIVING UPSTREAM ICE AND SNOWMELT RUNOFF 
WHICH IS CREATING HIGH WATER WEST OF MANDAN ITSELF. AS THE ICE AND RUNOFF 
CONTINUE TO MOVE THROUGH THE AREA...RAPID RISES AND FLUCTUATIONS IN THE 
RIVER SHOULD BE EXPECTED UNTIL THE HEART IS LARGELY ICE FREE. THE PATTERN 
OBSERVED IN OTHER RIVERS AND THE UPSTREAM REACH OF THE HEART SUGGESTS THE 
GREATEST RISK OF PROBLEMATIC HIGH WATER WILL BE WEDNESDAY THROUGH LATE 
THURSDAY. ONCE THE ICE IS GONE...RIVER LEVELS SHOULD BEGIN A STEADY 
DECLINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


&&

NDC007-033-140216-
/O.EXT.KBIS.FL.W.0004.140313T1500Z-140314T1800Z/
/MDAN8.1.IC.140313T1500Z.140313T1800Z.140314T0600Z.NO/
816 PM MDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR THE LITTLE MISSOURI RIVER AT MEDORA.
* UNTIL FURTHER NOTICE. 
* AT 7:15 PM WEDNESDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AND CREST AT 15.2 FEET 
  BY THE AFTERNOON. ICE FLOW COULD CAUSE HIGHER FLUCTUATIONS. 
* IMPACT...AT 15.0 FEET...RIGHT BANK OVERFLOWS AND DAMAGES CAMPING 
  AREA ON THE WEST SIDE OF MEDORA. 

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

LITTLE MISSOURI RIVER BASIN
 MEDORA       15 12.4 WED 7 PM   15.2   14.1   12.6   11.3   11.1

LAT...LON 4751 10373 4747 10356 4662 10341 4658 10367
      4664 10376 4692 10360      

$$

NDC015-059-140215-
/O.CON.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.1.IC.140312T0458Z.140314T0000Z.140314T1800Z.NO/
916 PM CDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR THE HEART RIVER NEAR MANDAN.
* UNTIL FURTHER NOTICE. 
* AT 8:15 PM WEDNESDAY THE STAGE WAS ESTIMATED TO BE NEAR 15 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...CREST NEAR 17.4 FEET BY TOMORROW EVENING. ICE FLOW 
  COULD CAUSE HIGHER FLUCTUATIONS. 
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN 
  WILL FLOOD AFTER 17 FEET. 

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

HEART RIVER BASIN
 MANDAN       17  0.2 WED 8 PM   17.4   16.8   15.2   13.3   11.6


LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
      4680 10098 4670 10122      


$$

MM/TH
293 
WGUS83 KBIS 131456
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
956 AM CDT THU MAR 13 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY.  
FOR THE HEART RIVER BASIN INCLUDING MANDAN MINOR FLOODING IS POSSIBLE. 

.WHILE THE HEART RIVER AT MANDAN HAS REMAINED BELOW FLOOD 
STAGE WEDNESDAY NIGHT INTO THURSDAY MORNING...SIGNIFICANT ICE UPSTREAM 
STILL NEEDS TO WORK ITS WAY PAST MANDAN. THEREFORE...FLUCTUATING 
WATER LEVELS THAT MAY CAUSE THE HEART RIVER AT MANDAN TO GO 
ABOVE FLOOD STAGE ARE STILL POSSIBLE FROM ICE JAMS. THOSE ALONG 
THE HEART SHOULD CONTINUE TO MONITOR THE RIVER CLOSELY FOR CHANGING 
CONDITIONS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC015-059-142056-
/O.CON.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.N.IC.140312T0458Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT THU MAR 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE HEART RIVER NEAR MANDAN.
* UNTIL LATE FRIDAY NIGHT.
* AT  9:15 AM THURSDAY THE STAGE WAS 0.6 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...FLUCTUATING WATER LEVELS FROM ICE MAY CAUSE THE RIVER 
  TO GO ABOVE FLOOD STAGE.  
* IMPACT...AT 17.0 FEET...WOODED BANKS AND LOWLANDS WEST OF MANDAN 
  WILL FLOOD AFTER 17 FEET.

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

HEART RIVER BASIN
 MANDAN       17  0.6 THU 9 AM   14.9   14.0   12.7   11.3   10.0



LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
      4680 10098 4670 10122      


$$
895 
WGUS83 KBIS 140532
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1232 AM CDT FRI MAR 14 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY 
FOR THE HEART RIVER BASIN INCLUDING MANDAN MINOR FLOODING IS POSSIBLE. 

.WHILE THE HEART RIVER AT MANDAN REMAINS BELOW FLOOD STAGE...SIGNIFICANT 
ICE UPSTREAM STILL NEEDS TO WORK ITS WAY PAST MANDAN. THEREFORE...FLUCTUATING 
WATER LEVELS THAT MAY CAUSE THE HEART RIVER AT MANDAN TO GO 
ABOVE FLOOD STAGE ARE STILL POSSIBLE FROM ICE JAMS. THOSE ALONG 
THE HEART RIVER SHOULD CONTINUE TO MONITOR THE RIVER CLOSELY FOR CHANGING 
CONDITIONS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS... 
 
SAFETY MESSAGE...KEEP ALERT TO POSSIBLE RIVER STAGE CHANGES.  
 
&&

NDC015-059-150600-
/O.CON.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.N.IC.140312T0458Z.000000T0000Z.000000T0000Z.NO/
1232 AM CDT FRI MAR 14 2014

THE FLOOD WARNING CONTINUES FOR THE HEART RIVER NEAR MANDAN.
* UNTIL FURTHER NOTICE.
* AT 12:15 AM FRIDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 17.0 FEET. 

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE 

HEART RIVER BASIN
 MANDAN       17 12.5 FRI 12 AM  12.5   11.5   10.2    9.1 

LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
      4680 10098 4670 10122      

$$
TWH
682 
WGUS83 KBIS 141521
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1021 AM CDT FRI MAR 14 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  HEART RIVER NEAR MANDAN AFFECTING MORTON COUNTY.
FOR THE HEART RIVER BASIN INCLUDING MANDAN...NO FLOODING IS OBSERVED OR
FORECAST.

.THE ICE JAM STUCK IN THE HEART RIVER NEAR MANDAN IS NOW CREATING LITTLE 
IN THE WAY OF FLOOD PROBLEMS. WITH ONLY MODEST ADDITIONAL PRECIPITATION 
EXPECTED OVER THE WEEKEND...THE HEART RIVER WILL CONTINUE A STEADY 
DECREASE IN FLOW. A LOWER FLOW SUGGESTS DECREASED RISK OF THE ICE JAM 
MOVING AND NEW FLOOD PROBLEMS. MOST LIKELY OUTCOME IS THAT THE ICE WILL 
MELT IN PLACE OVER THE COMING WEEK WITHOUT CREATING NEW PROBLEMS.

&&

NDC015-059-141551-
/O.CAN.KBIS.FL.W.0006.000000T0000Z-140315T0600Z/
/MDNN8.N.IC.140312T0458Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI MAR 14 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE HEART RIVER NEAR MANDAN.
* AT  9:15 AM FRIDAY THE STAGE WAS 0.9 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE FALLING FROM A STAGE OF 12.6 FEET THIS
  AFTERNOON.


&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   SAT    SUN    MON    TUE    WED

HEART RIVER BASIN
 MANDAN       17  0.9 FRI 9 AM   12.1   10.9    9.7    8.6     M 

LAT...LON 4677 10120 4684 10099 4681 10083 4676 10084
      4680 10098 4670 10122      

$$
AJS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:30 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 12, 6:30 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
630 AM CDT WED MAR 12 2014

.UPDATE...
ISSUED AT 630 AM CDT WED MAR 12 2014

ONLY CHANGE WITH UPDATE WAS TO INCREASE HOURLY TEMPS
SLIGHTLY...WHICH WERE RUNNING A LITTLE TOO LOW PARTICULARLY EAST.
OTHERWISE FORECAST REMAINS ON TRACK.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 324 AM CDT WED MAR 12 2014

NO SIGNIFICANT WEATHER HIGHLIGHTS IN THE SHORT TERM PERIOD. MAIN
CONCERN IS HYDROLOGY RELATED. PLEASE SEE THE HYDROLOGY SECTION
BELOW FOR FURTHER DETAILS.

LATEST SURFACE MAP ALONG WITH THE FOG/STRATUS IMAGERY LOOP CLEARLY
DEFINES A FRONTAL/STATIONARY BOUNDARY OVER EAST CENTRAL NORTH DAKOTA. AN
AREA OF CLOUDY CONDITIONS ALONG AND EAST OF THE FRONT WILL SLOWLY
SHIFT EAST TODAY...ALLOWING FOR A DECREASE IN CLOUDS ACROSS THE
TURTLE MOUNTAINS AND JAMES RIVER VALLEY. THIS STATIONARY BOUNDARY
WILL BEGIN TO MOVE EAST AS A WARM FRONTAL SYSTEM LATER TODAY AND
TONIGHT. WARM AIR ADVECTION WILL DOMINATE LEADING TO VERTICAL MOTION
IN THE MOSTLY IN THE LOWER LAYERS WHICH RESULT IN PARTLY CLOUDY
CONDITIONS. TIME HEIGHT CROSS SECTIONS PORTRAY A COUPLE HOURS OF
HIGHER 850MB-700MB MOISTURE WHICH MAY PRODUCE A PERIOD OF MOSTLY
CLOUDY CONDITIONS THIS AFTERNOON. SKIES WILL CLEAR WEDNESDAY NIGHT
WITH DRY WEATHER CONTINUING. HIGHS IN THE UPPER 30S IN EAST
CENTRAL TO THE LOWER 50S WEST. CONTINUED WARM AIR ADVECTION
WEDNESDAY NIGHT WILL KEEP OVERNIGHT LOWS BETWEEN 25F AND 32F.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 324 AM CDT WED MAR 12 2014

MOST OF THE LONG TERM PERIOD IS DOMINATED WITH UPPER LEVEL RIDGING
OVER WESTERN CONUS AND A TROUGH OVER EASTERN NORTH AMERICA
KEEPING NORTHERN PLAINS IN MAINLY NORTHWESTERN FLOW. THE MAIN
RESULT FOR US IS TEMPS CONTINUING TO RUN NEAR/ABOVE NORMAL WITH
THE EXCEPTION OF THE WEEKEND WHEN A CLIPPER TRACKING NORTHEAST OF
ND WILL PULL SOME COLD AIR SOUTHWARD ACROSS THE REGION. SATURDAY
HIGHS WILL RANGE FROM UPPER TEENS FAR NORTHEAST TO MID/UPPER 30S
SOUTHWEST. RETURN FLOW QUICKLY SETS UP ON SUNDAY WITH TEMPS
RAPIDLY MODERATING TO 50S WEST AND 30S FAR EAST. WILL ALSO
CONTINUE TO CARRY LOW POPS FROM FRIDAY NIGHT INTO SATURDAY NIGHT
WITH THIS SYSTEM...THOUGH ANY AMOUNTS WOULD BE ON THE LIGHT SIDE.
ANOTHER CLIPPER SYSTEM PASSING TO OUR NORTHEAST WILL BRING COOLER
AIR TO THE REGION BY TUESDAY AND A CHANCE OF LIGHT PRECIP AGAIN.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 630 AM CDT WED MAR 12 2014

SCT TO BKN CIGS BETWEEN 6KFT AND 10KFT WEDNESDAY MORNING WILL GIVE
WAY TO SCT HIGH CLOUDS BY MID AFTERNOON IN ALL TERMINALS EXCEPT
KJMS. KJMS WILL BEGIN WITH IFR CIGS AT 12Z WEDNESDAY WHICH WILL
IMPROVE TO MVFR CIGS BY 16Z. A RETURN TO VFR CONDITIONS WILL OCCUR BY
20Z WEDNESDAY AT KJMS. WEST-NORTHWEST WINDS WILL BE GUSTY AT KDIK
RANGING BETWEEN 20KT AND 30KT.

&&

.HYDROLOGY...
ISSUED AT 324 AM CDT WED MAR 12 2014

MULTIPLE FLOOD HEADLINES REMAIN IN EFFECT ACROSS THE MISSOURI
BASIN. WET...DEEPLY FROZEN SOILS HAVE LEAD TO VERY HIGH RUNOFF
RATES OF THE MINIMAL SNOWPACK INTO THE AREA RIVERS AND STREAMS
RESULTING IN ICE BREAK UP AND JAMS.

A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR...CEDAR
CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES...AND THE
CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES

A FLOOD ADVISORY REMAINS IN EFFECT FOR...NORTHERN GOLDEN VALLEY...
AND THE LITTLE MISSOURI RIVER AT MEDORA.

A FLOOD WATCH REMAINS IN EFFECT FOR THE HEART RIVER NEAR MANDAN
THROUGH FRIDAY EVENING...AND THE MISSOURI RIVER NEAR WILLISTON
UNTIL FRIDAY AFTERNOON. AS FLOWS INCREASE AND ICE FROM UPSTREAM
MAKES ITS WAY INTO THE AREA...THE RISK OF ICE JAMS NEAR MANDAN
WILL INCREASE. THE MISSOURI NEAR WILLISTON AT THIS TIME IS FORECAST
TO RISE TO NEAR 21.5 FEET WEDNESDAY...SHY OF THE 22 FT FLOOD
STAGE. HOWEVER...THIS WILL HAVE TO BE CLOSELY MONITORED AS BROKEN
ICE IN THE SIDNEY AND FAIRVIEW STRETCHES OF THE YELLOWSTONE RIVER
ARE TRANSPORTED INTO THE WILLISTON AREA. WIDESPREAD RUNOFF...RIVER
AND STREAM RISES AND ICE JAM POTENTIAL WILL INCREASE ACROSS THE
SOURIS AND JAMES BASINS THROUGH THE END OF THE WEEK AS MILDER
WEATHER RETURNS TO THE AREA ONCE AGAIN.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JNS
SHORT TERM...KS
LONG TERM...JNS
AVIATION...KS
HYDROLOGY...AYD/JNS/KS
Hazardous weather outlook, Mar 12, 3:40 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CDT WED MAR 12 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130845-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
340 AM CDT WED MAR 12 2014 /240 AM MDT WED MAR 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

DUE TO RECENT WARM TEMPERATURES...FLOODING FROM SNOW MELT RUNOFF
IS OCCURRING AT A NUMBER OF LOCATIONS IN WESTERN AND CENTRAL NORTH
DAKOTA. MOST LOCATIONS WILL ONLY EXPERIENCE SHORT TERM RISES.

ICE JAMS ARE ALSO CONTRIBUTING TO HIGH WATER LEVELS IN SOME
LOCATIONS. THE THREAT FOR ICE JAM FLOODING IS EXPECTED TO INCREASE
THIS WEEK ALONG THE MISSOURI RIVER NEAR WILLISTON...AS HIGHER
WATER ACTS TO BREAK UP EXISTING ICE. SEE WWW.WEATHER.GOV/BIS FOR
MORE SPECIFIC DETAILS ON FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD RUNOFF...RIVER AND STREAM RISES AND ICE JAM POTENTIAL
WILL INCREASE ACROSS THE SOURIS AND JAMES BASINS THROUGH THE END
OF THE WEEK AS MILDER WEATHER RETURNS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND ICE JAMS TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 1-800-247-0212.

KS/JNS/RPK/AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 5:31 AM CDTAreal Flood WarningBISMcKenzie6 hr
Mar 12, 9:39 AM CDTRiver Flood WarningBISBillings, Golden Valley4 days
Mar 12, 9:52 AM CDTRiver Flood WarningBISMcKenzie, Williams7 days

Nearby

River Flood Warnings in North Dakota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.